Crohn's News Blog

Weblog – Informação sobre DII

Acne drug linked to bowel disease

leave a comment »


Acne drug linked to bowel disease

Individuals receiving the acne drug isotretinoin are four times more likely to develop a bowel disease known as ulcerative colitis within a year of consumption.

Isotretinoin, best known by the brand-name Accutane, is commonly used for the treatment of severe recalcitrant acne. Serious side effects such as suicidal tendencies and liver damage are reported following the use of the drug.

Certain associations of the drug and inflammatory bowel disease (IBD) — a group of inflammatory disorders of the gastrointestinal tract, including ulcerative colitis and Crohn’s disease — had already been reported; the definite association, however, has yet to be confirmed.


According to a study published in the American Journal of Gastroenterology, isotretinoin may affect the immune function in the intestines, increasing the risk of IBD. The relative risk of the condition is probably quite small.

While isotretinoin users are at a four times higher risk of developing ulcerative colitis, such an association is not reported for Crohn’s disease. Severe acne was also not linked to an increased risk of IBD.

The risk of ulcerative colitis increases in tandem with the patient’s daily dose of the drug, pointing out a cause-and-effect relationship between the conditions.

http://www.presstv.ir/default.aspx

Sun, 11 Apr 2010 12:23:10 GMT

Powered by ScribeFire.

Written by CarlAn

11/04/2010 às 16:41

Deixe uma Resposta

Preencha os seus detalhes abaixo ou clique num ícone para iniciar sessão:

Logótipo da WordPress.com

Está a comentar usando a sua conta WordPress.com Terminar Sessão / Alterar )

Imagem do Twitter

Está a comentar usando a sua conta Twitter Terminar Sessão / Alterar )

Facebook photo

Está a comentar usando a sua conta Facebook Terminar Sessão / Alterar )

Google+ photo

Está a comentar usando a sua conta Google+ Terminar Sessão / Alterar )

Connecting to %s

%d bloggers like this: